Alert archive / Kentucky / River Flood Warnings in 2021

River Flood Warning 24, NWS Jackson, KY

March 28, 2021Lee County, Kentucky

NWS Jackson, KY issued this river flood warning at Mar 28, 2021, 10:46 AM EDT for Lee County, Kentucky. It took effect at Mar 29, 2021, 12:00 AM EDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 10:46 AM EDT (14:46 UTC)
In effect from
Mar 29, 2021, 12:00 AM EDT
Expired
Mar 30, 2021, 8:59 AM EDT
In force
33 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Lee County, KY

The radar

The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River at Heidelberg (HLDK2). The gauge peaked at 21.31 ft at Mar 29, 2021, 5:00 PM EDT.

actionminormoderate15202503/2803/2903/3003/31
Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

570 
WGUS43 KJKL 281446
FLWJKL

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
1046 AM EDT Sun Mar 28 2021

...The National Weather Service in Jackson KY has issued a Flood 
Warning for the following rivers in Kentucky...

  Kentucky River at Heidelberg affecting Lee County.

  Kentucky River near Ravenna affecting Estill County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 1030 pm edt.

&&


KYC129-290300-
/O.NEW.KJKL.FL.W.0024.210329T0400Z-210330T2300Z/
/HLDK2.1.ER.210329T0440Z.210329T1800Z.210330T1600Z.NO/
1046 AM EDT Sun Mar 28 2021

The National Weather Service in Jackson has issued a

* Flood Warning for
  the Kentucky River at Heidelberg.
* From late tonight to Tuesday evening.
* At 9:45 AM EDT Sunday the stage was 15.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 22.3 feet early tomorrow 
  afternoon. It will then fall below flood stage early Tuesday 
  afternoon.
* Flood History...This crest compares to a previous crest of 22.3 
  feet on 10/18/1989.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

KYC065-290300-
/O.NEW.KJKL.FL.W.0025.210329T0600Z-210330T2200Z/
/RAVK2.1.ER.210329T0641Z.210330T0000Z.210330T1551Z.NO/
1046 AM EDT Sun Mar 28 2021

The National Weather Service in Jackson has issued a

* Flood Warning for
  the Kentucky River near Ravenna.
* From late tonight to Tuesday evening.
* At 10:15 AM EDT Sunday the stage was 15.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 24.8 feet tomorrow evening. 
  It will then fall below flood stage late Tuesday morning.
* Impact...At 25.0 feet, Moderate flooding occurs.
* Flood History...This crest compares to a previous crest of 24.9 
  feet on 01/26/2010.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$

AR
5 follow-up statements
611 
WGUS83 KJKL 290214
FLSJKL

Flood Statement
National Weather Service Jackson KY
1014 PM EDT Sun Mar 28 2021

...The Flood Warning is extended for the following rivers in 
Kentucky...

  Kentucky River near Ravenna affecting Estill County.

...The Flood Warning continues for the following rivers in 
Kentucky...

  Kentucky River at Heidelberg affecting Lee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued 6 am EDT Monday.

&&


KYC065-291415-
/O.EXT.KJKL.FL.W.0025.210329T0353Z-210331T0512Z/
/RAVK2.2.ER.210329T0353Z.210330T0000Z.210330T2312Z.NO/
1014 PM EDT Sun Mar 28 2021

...The Flood Warning is now in effect until early Wednesday 
morning...

The Flood Warning continues for
  the Kentucky River near Ravenna.
* Until late Tuesday night.
* At 8:15 PM EDT Sunday the stage was 19.6 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 25.1 feet tomorrow evening. It will 
  then fall below flood stage Tuesday evening.
* Impact...At 25.0 feet, Moderate flooding occurs.
* Flood History...This crest compares to a previous crest of 25.0 
  feet on 05/05/2009.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$

KYC129-291415-
/O.EXT.KJKL.FL.W.0024.210329T0600Z-210330T1400Z/
/HLDK2.1.ER.210329T0600Z.210329T1800Z.210330T0800Z.NO/
1014 PM EDT Sun Mar 28 2021

...The Flood Warning is now in effect until late Tuesday morning...

The Flood Warning continues for
  the Kentucky River at Heidelberg.
* From late tonight to Tuesday morning.
* At 8:45 PM EDT Sunday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 20.9 feet early tomorrow 
  afternoon. It will then fall below flood stage early Tuesday 
  morning.
* Impact...At 20.0 feet, Low lying areas flood.
* Flood History...This crest compares to a previous crest of 20.9 
  feet on 03/16/1922.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

GREIF
697 
WGUS83 KJKL 290951
FLSJKL

Flood Statement
National Weather Service Jackson KY
551 AM EDT Mon Mar 29 2021

...The Flood Warning is cancelled for the following rivers in 
Kentucky...

  North Fork Kentucky River at Hazard affecting Perry County.

...The Flood Warning continues for the following rivers in 
Kentucky...

  Kentucky River near Ravenna affecting Estill County.

  Kentucky River at Heidelberg affecting Lee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued 11 am EDT today.

&&


KYC193-291100-
/O.CAN.KJKL.FL.W.0023.000000T0000Z-210329T0951Z/
/HAZK2.1.ER.210328T1601Z.210328T2230Z.210329T0904Z.NO/
551 AM EDT Mon Mar 29 2021

...The Flood Warning for the North Fork Kentucky River at Hazard has 
been cancelled...

The Flood Warning is cancelled for
  the North Fork Kentucky River at Hazard.
* At 5:30 AM EDT Monday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 5.2 feet Friday 
  evening.


&&

LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
      3719 8326 3742 8338

$$

KYC065-292200-
/O.CON.KJKL.FL.W.0025.000000T0000Z-210331T0512Z/
/RAVK2.2.ER.210329T0605Z.210330T0000Z.210330T2312Z.NO/
551 AM EDT Mon Mar 29 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Kentucky River near Ravenna.
* Until late Tuesday night.
* At 4:15 AM EDT Monday the stage was 21.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:15 AM EDT Monday was 21.5 feet.
* Forecast...The river is expected to rise to a crest of 25.1 feet 
  this evening. It will then fall below flood stage Tuesday evening.
* Impact...At 25.0 feet, Moderate flooding occurs.
* Flood History...This crest compares to a previous crest of 25.0 
  feet on 05/05/2009.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$

KYC129-292200-
/O.CON.KJKL.FL.W.0024.000000T0000Z-210330T1400Z/
/HLDK2.1.ER.210329T0458Z.210329T1800Z.210330T0800Z.NO/
551 AM EDT Mon Mar 29 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Kentucky River at Heidelberg.
* Until Tuesday morning.
* At 4:45 AM EDT Monday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:45 AM EDT Monday was 20.5 feet.
* Forecast...The river is expected to rise to a crest of 20.9 feet 
  this afternoon. It will then fall below flood stage late tonight.
* Impact...At 20.0 feet, Low lying areas flood.
* Flood History...This crest compares to a previous crest of 20.9 
  feet on 03/16/1922.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

JMW
748 
WGUS83 KJKL 291502
FLSJKL

Flood Statement
National Weather Service Jackson KY
1102 AM EDT Mon Mar 29 2021

...The Flood Warning is extended for the following rivers in 
Kentucky...

  Kentucky River at Heidelberg affecting Lee County.

...The Flood Warning continues for the following rivers in 
Kentucky...

  Kentucky River near Ravenna affecting Estill County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued 7 PM.

&&


KYC065-300315-
/O.EXT.KJKL.FL.W.0025.000000T0000Z-210331T0309Z/
/RAVK2.1.ER.210329T0605Z.210330T0000Z.210330T2109Z.NO/
1102 AM EDT Mon Mar 29 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the Kentucky River near Ravenna.
* Until Tuesday evening.
* At 10:15 AM EDT Monday the stage was 22.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 24.6 feet just after midnight 
  tonight. It will then fall below flood stage tomorrow afternoon to 
  17.0 feet.
* Impact...At 25.0 feet, Moderate flooding occurs.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$

KYC129-300315-
/O.EXT.KJKL.FL.W.0024.000000T0000Z-210330T1415Z/
/HLDK2.1.ER.210329T0458Z.210329T1800Z.210330T0815Z.NO/
1102 AM EDT Mon Mar 29 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Kentucky River at Heidelberg.
* Until Tuesday morning.
* At 9:45 AM EDT Monday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 21.1 feet this afternoon. It 
  will then fall below flood stage late tonight to 15.5 feet.
* Impact...At 20.0 feet, Low lying areas flood.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

DJ
276 
WGUS83 KJKL 292304
FLSJKL

Flood Statement
National Weather Service Jackson KY
704 PM EDT Mon Mar 29 2021

...The Flood Warning is extended for the following rivers in 
Kentucky...

  South Fork Kentucky River at Booneville affecting Owsley County.

...The Flood Warning continues for the following rivers in 
Kentucky...

  Kentucky River near Ravenna affecting Estill County.

  Kentucky River at Heidelberg affecting Lee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued 11 AM EDT Tuesday.

&&


KYC189-300500-
/O.EXT.KJKL.FL.W.0026.000000T0000Z-210330T0457Z/
/BOOK2.1.ER.210328T2359Z.210329T1345Z.210329T2257Z.NO/
704 PM EDT Mon Mar 29 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the South Fork Kentucky River at Booneville.
* Until late tonight.
* At 6:00 PM EDT Monday the stage was 28.9 feet after cresting at 
  32.2 feet earlier this morning.
* Flood stage is 27.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:00 PM EDT Monday was 31.2 feet.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling into Tuesday.
* Impact...At 27.0 feet, Low lying areas flood. The bridge at Upper 
  Wolf Creek Road, Shephards Lane, and the east end of Applegate 
  Road at Buck Creek are impassable.
* Flood History...This crest compares to a previous crest of 28.9 
  feet on 02/02/1950.


&&

LAT...LON 3757 8366 3747 8362 3734 8363 3732 8375
      3745 8373 3750 8373

$$

KYC065-301515-
/O.CON.KJKL.FL.W.0025.000000T0000Z-210331T0309Z/
/RAVK2.1.ER.210329T0605Z.210330T0000Z.210330T2109Z.NO/
704 PM EDT Mon Mar 29 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Kentucky River near Ravenna.
* Until Tuesday evening.
* At 6:15 PM EDT Monday the stage was 23.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:15 PM EDT Monday was 23.9 feet.
* Forecast...The river is expected to rise to a crest of 24.6 feet 
  this evening. It will then fall below flood stage Tuesday 
  afternoon.
* Impact...At 25.0 feet, Moderate flooding occurs.
* Flood History...This crest compares to a previous crest of 24.9 
  feet on 01/26/2010.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$

KYC129-301415-
/O.CON.KJKL.FL.W.0024.000000T0000Z-210330T1415Z/
/HLDK2.1.ER.210329T0458Z.210329T2115Z.210330T0815Z.NO/
704 PM EDT Mon Mar 29 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Kentucky River at Heidelberg.
* Until Tuesday morning.
* At 5:45 PM EDT Monday the stage was 21.3 feet and nearing crest. 
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:45 PM EDT Monday was 21.3 feet.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling into Tuesday.
* Impact...At 20.0 feet, Low lying areas flood.
* Flood History...This crest compares to a previous crest of 21.3 
  feet on 03/01/1944.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

GREIF
640 
WGUS83 KJKL 301259
FLSJKL

Flood Statement
National Weather Service Jackson KY
859 AM EDT Tue Mar 30 2021

...The Flood Warning is cancelled for the following rivers in 
Kentucky...

  Kentucky River at Heidelberg affecting Lee County.

KYC129-301400-
/O.CAN.KJKL.FL.W.0024.000000T0000Z-210330T1259Z/
/HLDK2.1.ER.210329T0458Z.210329T2115Z.210330T0815Z.NO/
859 AM EDT Tue Mar 30 2021

...The Flood Warning for the Kentucky River at Heidelberg has been 
cancelled...

The Flood Warning is cancelled for
  the Kentucky River at Heidelberg.
* At 7:45 AM EDT Tuesday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river has crested, but will continue to run high 
  through Wednesday.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Mar 28, 8:30 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 28, 8:30 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
830 AM EDT Sun Mar 28 2021

.UPDATE...
Issued at 830 AM EDT SUN MAR 28 2021

The back edge of steady rain is currently arriving in our western
counties shortly behind the cold front. Lightning has died out
and has been removed from the forecast. Otherwise, things are on
track, and obs have been blended into the forecast.

&&

.SHORT TERM...(Today through Monday)
Issued at 630 AM EDT SUN MAR 28 2021

A cold front was just about to enter the JKL forecast area from
the northwest at 6 AM. Rain and thunderstorms were occurring near
and ahead of the front. The heaviest rainfall has been in the
Cumberland Basin, with the KY Mesonet station near Whitley city
closing in on a total of 4". This has resulted in flooding, with
warnings ongoing, and a Flood Watch still in effect for our
southern counties until noon.

The cold front will pass through this morning, and rain will taper
off as high pressure builds in from the west. Gusty west winds
will carry in much cooler and drier air. The high will move over
our area late tonight, allowing winds to diminish. This will set
us up for cold temperatures, with frost and/or freezing
temperatures expected by dawn. Abundant spring sun and a cessation
of cold air advection will allow for a sizable warm-up during the
day Monday.

.LONG TERM...(Monday night through Saturday)
Issued at 419 AM EDT SUN MAR 28 2021

The extended will start off dry Monday night, with surface high
pressure in control and shifting east of the state throughout the
overnight. Heights aloft will also begin to lower, as an upper level
low across south-central Canada at 0Z Tuesday continues to dig an
increasing trough across the central and western conus. An
associated surface low pressure system will be located across
Ontario by 18Z Tuesday, dragging a long cold front southward through
the Great Lakes, Central Mississippi Valley, and Southern Plains. As
this system  to progress eastward fairly quickly, so to
will the cold front, passing through KY through the day Wednesday.

Leading up to this frontal passage, southerly flow will continue to
strengthen Tuesday and Tuesday night, advecting warmer and more moist
air into the region. Temperatures on Tuesday will generally peak in
the low 70s for highs. The strong flux of moisture will also promote
precip edging in from the southern CWA in addition to the west ahead
of the approaching front. The GFS, NAM, and ECMWF are all in fairly
good agreement that pops should begin impacting the JKL CWA between
0 and 6Z Wednesday, quickly overspreading and becoming widespread by
12Z Wednesday. This widespread rainfall should continue until the
front passes over, exiting Wednesday night. As the precip starts
overnight, the latest NAM soundings show a very saturated sounding,
but there is also a strong llvl inversion and almost no instability.
Therefore, do not expect any thunderstorms with this. In fact, the
only real thunder potential will be along the actual frontal boundary
as it passes through, which should be a fairly short window given
the quick shift to northerly flow and colder air that filters in
just behind it.

Speaking of colder air, by the time this system reaches KY and more
specifically JKL, the trough will have dug impressively deep into
the region. The axis of this trough should pass over Wednesday
night, with strong northerly flow transporting colder arctic air
into the region. Temperatures will take a toll, dropping into the
mid and upper 20s behind the front. Even as high pressure takes hold
for Thursday, northerly flow will continue, with highs only in the
low 40s, and falling even farther into the low to mid 20s Thursday
night as the center of the high pressure passes through.

By Friday, the upper level trough will finally begin to shift away
from the state, and flow will begin to lesson aloft. High pressure
will still be in place overhead, with decent sunshine throughout the
day helping to boost temps a bit into the upper 40s and low 50s.
This warming trend will continue into Saturday as the high pressure
shifts SE of the state and more return flow takes hold. No rain is
forecast through the remainder of the forecast.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
ISSUED AT 830 AM EDT SUN MAR 28 2021

Conditions varied greatly at the start of the period, from IFR to
VFR. A cold front was pushing through from the northwest and was
through KSME and KSYM, and was still approaching KLOZ, KJKL, and
KSJS. Rain continued near and ahead of the cold front. As the
front continues to progress southeast, most of the rain will taper
off this morning. Winds will shift from southwest to west
northwest and pick up after frontal passage, with gusts topping 20
kts. Will expect mostly MVFR conditions to encompass the area for
a while behind the front. However, with drier air arriving behind
the front, ceilings will rise on this afternoon and allow for a
return of VFR conditions. Winds will diminish tonight.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon EDT today for KYZ079-080-083>088-113-
115>118.

&&

UPDATE...HAL
SHORT TERM...HAL
LONG TERM...JMW
AVIATION...HAL
Hazardous weather outlook, Mar 28, 8:19 AM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
819 AM EDT Sun Mar 28 2021

KYZ044-050>052-058>060-068-069-104-106>112-114-119-120-291100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-
Owsley-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Booneville, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
819 AM EDT Sun Mar 28 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible in some locations during the day
Wednesday.

Frost is expected early Monday morning, and could be widespread in
spots. Frost will again be possible in the deeper valleys early
Tuesday morning. Another cold snap is expected by late this week,
when temperatures could drop into the 20s behind a departing
system both Thursday and Friday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report occurrences of hail, damaging wind,
or flooding from the last 24 hours.

KYZ079-080-083>088-113-115>118-291100-
Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Knott-
Perry-Clay-Leslie-Letcher-
Including the cities of Burnside, Somerset, London, Monticello,
Stearns, Whitley City, Corbin, Williamsburg, Barbourville,
Middlesboro, Pineville, Cumberland, Harlan, Hindman,
Pippa Passes, Hazard, Manchester, Hyden, Jenkins, and Whitesburg
819 AM EDT Sun Mar 28 2021

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Most rain will taper off by noon, but runoff from rain that has
already fallen will present a continued risk of flooding this
morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible during the day Wednesday.

Frost is expected early Monday morning, and could be widespread in
spots. Frost will again be possible in the deeper valleys early
Tuesday morning. Another cold snap is expected by late this week,
when temperatures could drop into the 20s behind a departing
system both Thursday and Friday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report occurrences of hail, damaging wind,
or flooding from the last 24 hours.

HAL/JMW

In the hours before

Local storm report, Mar 28, 9:17 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
917 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 ESE PULASKI           37.20N 84.60W
03/28/2021  M2.04 INCH       PULASKI            KY   MESONET

            TWENTY FOUR HOUR RAINFALL TOTAL.

&&

TAB
Local storm report, Mar 28, 9:20 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
920 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 SSW ERMINE            37.10N 82.80W
03/28/2021  M2.56 INCH       LETCHER            KY   MESONET

            TWENTY FOUR HOUR RAINFALL TOTAL.

&&

TAB
Local storm report, Mar 28, 9:28 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
928 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 ESE MIDDLESBORO       36.60N 83.70W
03/28/2021  M4.34 INCH       BELL               KY   OTHER FEDERAL

            24 HOUR RAINFALL TOTAL. YELK2 MESOWEST GAUGE
            AT CUMBERLAND GAP.

&&

TAB
Local storm report, Mar 28, 9:40 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
940 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SOMERSET PULASKI COUNTY 37.05N 84.61W
03/28/2021  M2.02 INCH       PULASKI            KY   OTHER FEDERAL

            MESOWEST RAWS SITE.

&&

TAB
Local storm report, Mar 28, 9:42 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
942 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SE PEABODY            37.14N 83.58W
03/28/2021  M2.06 INCH       CLAY               KY   OTHER FEDERAL

            TWENTY FOUR HOUR RAINFALL TOTAL FROM
            MESOWEST.

&&

TAB
Local storm report, Mar 28, 9:49 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
949 AM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLOOD            CRANKS                  36.76N 83.17W
03/28/2021                   HARLAN             KY   PUBLIC

            WATER SURROUNDING HOUSE. TAKEN FROM SOCIAL
            MEDIA.

&&

TAB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:22 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Wayne, Whitley9 hr
Mar 28, 12:43 AM EDTSpecial Weather StatementJKLFleming32 min
Mar 28, 12:55 AM EDTSpecial Weather StatementJKLFleming35 min
Mar 28, 1:09 AM EDTRiver Flood WarningJKLWhitley5 days
Mar 28, 1:14 AM EDTSpecial Weather StatementJKLFleming31 min
Mar 28, 1:48 AM EDTFlash Flood WarningJKLBell, McCreary, Wayne, Whitley6 min
Mar 28, 1:54 AM EDTFlash Flood WarningJKLBell, McCreary, Wayne, Whitley4 hr
Mar 28, 2:13 AM EDTSpecial Weather StatementJKLMcCreary47 min
Mar 28, 2:22 AM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley20 hr
Mar 28, 2:49 AM EDTFlash Flood WarningJKLMcCreary, Whitley4 hr
Mar 28, 3:09 AM EDTFlash Flood WarningJKLBell, Harlan, Knox, Whitley4 hr
Mar 28, 3:12 AM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Letcher, McCreary, Whitley63 min
Mar 28, 3:16 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Laurel, Leslie, Letcher and 1 more6 hr
Mar 28, 3:51 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Knox, Laurel, Pulaski, Rockcastle30 hr
Mar 28, 4:00 AM EDTFlash Flood WarningJKLKnox4 hr
Mar 28, 4:08 AM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Leslie, Letcher67 min
Mar 28, 5:00 AM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more6 hr
Mar 28, 5:23 AM EDTAreal Flood AdvisoryJKLClay, Knott, Leslie, Letcher, Perry11 hr
Mar 28, 5:44 AM EDTAreal Flood WarningJKLBell, McCreary, Wayne, Whitley28 hr
Mar 28, 6:04 AM EDTRiver Flood WarningJKLBell32 hr
Mar 28, 6:04 AM EDTRiver Flood WarningJKLKnox62 hr
Mar 28, 6:25 AM EDTAreal Flood WarningJKLKnox, McCreary, Pulaski, Wayne, Whitley28 hr
Mar 28, 6:46 AM EDTAreal Flood WarningJKLBell, Harlan, Knox, Whitley27 hr
Mar 28, 7:44 AM EDTAreal Flood WarningJKLClay, Knox, Laurel, Whitley26 hr
Mar 28, 7:54 AM EDTRiver Flood WarningJKLHarlan13 hr
Mar 28, 8:20 AM EDTAreal Flood WarningJKLClay, Floyd, Knott, Leslie, Letcher, Perry and 1 more26 hr
Mar 28, 8:53 AM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Perry, Pike5 hr
Mar 28, 9:39 AM EDTRiver Flood AdvisoryJKLClay29 hr
Mar 28, 9:44 AM EDTRiver Flood AdvisoryJKLLetcher49 min
Mar 28, 10:18 AM EDTRiver Flood AdvisoryJKLHarlan6 hr
Mar 28, 10:33 AM EDTRiver Flood WarningJKLLetcher6 hr
Mar 28, 10:43 AM EDTRiver Flood WarningJKLPerry25 hr
Mar 28, 10:46 AM EDTRiver Flood WarningJKLEstill66 hr
Mar 28, 10:47 AM EDTAreal Flood WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more23 hr
Mar 28, 2:17 PM EDTAreal Flood WarningJKLBreathitt, Knott, Perry5 hr
Mar 28, 3:04 PM EDTRiver Flood AdvisoryJKLPike15 hr
Mar 28, 3:07 PM EDTRiver Flood WarningJKLOwsley30 hr
Mar 28, 5:19 PM EDTRiver Flood AdvisoryJKLFloyd63 hr
Mar 28, 5:25 PM EDTRiver Flood AdvisoryJKLJohnson30 hr
Mar 28, 7:01 PM EDTAreal Flood WarningJKLLeslie, Perry8 days
Mar 28, 7:15 PM EDTRiver Flood AdvisoryJKLBreathitt40 hr

Nearby

River Flood Warnings in Kentucky, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.